Highly elevated biological markers of cellular processes observed in patients with aHUS reinforce the chronic nature of aHUS and the need for sustained terminal complement inhibition1
41 patients from Study 4 with aHUS and ≥18 years of age were evaluated prior to and during Soliris® treatment2
Marker levels of biological processes considered to be associated with aHUS were evaluated and compared to those from normal, healthy volunteers (NHV)
|Biological markers are elevated in patients at baseline (BL) and reduced or normalized with ongoing Soliris treatment2|
|Disease process (Biomarker)||Fold increase over NHV at BL||Outcome of ongoing Soliris treatment
|Proximal complement activity (Plasma Ba)||5.53x||Sustained reduction from BL but remains elevated||30%*|
|Endothelial activation (sVCAM-1)||1.99x||60%*|
|Terminal complement activity (U-sC5b-9)†||305x||Sustained reduction to complete or near normal levels‡||100%§|
|Endothelial cell damage (Thrombomodulin)||3.64x||77%|||
|Renal damage (U-cystatin-C)†||23.85x||99%*|
Study description: A panel of biomarkers was evaluated in patients enrolled in an open-label, single-arm, multicenter, multinational trial of adults with aHUS (N=41) and treated with Soliris.
* Maximum reduction achieved by Week 17 of Soliris treatment.
† Urinary markers were normalized to urinary creatinine.
‡ Near level of NHV.
§ Maximum reduction achieved by Week 4 of Soliris treatment.
|| Maximum reduction achieved by 1 year.
At baseline, markers of a broad array of cellular processes were elevated in patients with aHUS regardless of platelet levels, LDH, or whether PE/PI was administered2
Ongoing Soliris treatment:
Normalized‡ highly elevated measures of terminal complement activity and renal damage2
Reduced measures of endothelial damage to near normal‡2
Reduced but did not normalize‡ measures of proximal complement activity and endothelial activation2
Persistent proximal complement activity underscores the underlying genetic dysregulation of the alternative pathway in patients with aHUS2
‡ Near level of NHV.
Sustained Soliris® treatment inhibits terminal complement activity and the ongoing risk of complement-mediated TMA1,2,3,4,5,6
Patients who discontinue or deviate from the recommended dosing schedule of Soliris® are at immediate and ongoing risk of severe complications from TMA1,6
Of 18 adults and pediatric patients who discontinued Soliris, 28% (5/18) experienced severe complications from TMA after a missed dose1,6
Soliris was reinitiated in 4 of 5 patients experiencing severe complications from TMA1,6
Patients who continued treatment had complete inhibition of complement activity sustained through 2 years1,6
Monitor patients for signs and symptoms of TMA complications1
Clinical signs and symptoms of TMA after discontinuation may include:
Change in mental status
Laboratory signs of TMA after discontinuation include (any 2, or repeated measures of 1):
Increased serum creatinine